Scaling in stochastic Hamiltonian systems: A renormalization approach

Geza Györgyi, Naftali Tishby

Research output: Contribution to journalArticle

12 Citations (Scopus)

Abstract

Destabilization of the period-doubling scenario in Hamiltonian systems due to noise is studied. A renormalization picture for stochastic area-preserving maps is introduced and a new universal characteristic number H=17.017... for the noise amplitude is found. This factor governs scaling properties of the escape time from stable regions, which is demonstrated numerically as well.

Original languageEnglish
Pages (from-to)527-530
Number of pages4
JournalPhysical review letters
Volume58
Issue number6
DOIs
Publication statusPublished - Jan 1 1987

    Fingerprint

ASJC Scopus subject areas

  • Physics and Astronomy(all)

Cite this